Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


why hair loss
May 20, 2008

Hi my problem is weird. About a month ago my hair started falling out in clumps. I am female and almost bald I had to buy a wig and it freaks me out a lot. Here is my story. 3 yrs ago I was diagnosed with aids I had 10 cd4 and very low percentage. Then I got on kaletra and combivir and numbers went up fast health was great I had 750 cd4 at january check up and undetectable 37 percentage. Then in ending of march My hair started falling out I went to derm and ID dr. My ID Dr checked thyroid iron everything I can imagine even did an ana test. everything came out negative, but one thing weird my cd4 dropped to 450 and percentage dropped to 36. But not huge deal. So My Id Dr is not sure why my hair is falling out so he thought maybe the meds and changed my drugs to norvir truvada and reyataz still hair is not coming back. My derm says it is probly alopecia but isn't alopecia autoimmune and if my immune system dropped could it really be autoimmune? The derm put me on prednisone which has not helped but my eyes went yellow and I keep peeing a lot. Do you think it could really be autoimmune with falling cd4? Or should I be getting him to do a more thourough check on all my organs. What could cause this I am so stressed over this I swear its worse than the day they told me I had aids. I always thought though autoimmune was immune system was too high and mine is lower through this. Thank you .

Response from Dr. Henry

The reasons for hair loss in the setting of treated HIV infection can be very elusive. Hair loss is common in the general population. Genetics can play a role so looking at relatives can provide some insight. I have seen several patients in whom either 3TC or FTC seemed to aggravate hair loss so a trial off those meds sometimes is considered. KH



Previous
HIV/AIDS life expectancy
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement